Title

Numerical Modeling of (�+1) -Dimensional Solitons in a Sign-Alternating Nonlinear Medium with an Adaptive Fast Hankel Split-Step Method

Document Type

Article

Publication Date

10-2005

Publication Source

Journal of the Optical Society of America B

Abstract

We present a novel technique to numerically solve transverse and pulsed optical beam or light bullet propagation in a layered alternating self-focusing and self-defocusing medium based on the scalar nonlinear Schrödinger equation in two and three dimensions with cylindrical and spherical symmetry, respectively. Using fast algorithms for Hankel transform along with adaptive longitudinal stepping and transverse grid management in a symmetrized split-step technique, it is possible to accurately study many nonlinear effects, including the possibility of spatiotemporal collapse, or the collapse-arresting mechanism due to a sign-alternating nonlinearity coefficient. Also, by using the variational approximation technique, we can prove that stable (�+1)-dimensional soliton beams and optical bullets exist in these media.

Inclusive pages

2200-2207

ISBN/ISSN

0030-3941

Comments

Permission documentation is on file.

Publisher

Optical Society of America

Volume

22

Issue

10

Peer Reviewed

yes